PROMOTING ACCESS TO AFRICAN RESEARCH

Journal of the Nigerian Association of Mathematical Physics

Log in or Register to get access to full text downloads.

Remember me or Register



DOWNLOAD FULL TEXT Open Access  DOWNLOAD FULL TEXT Subscription or Fee Access

A theoretical parametric study of Water Flooding

Peter Ohirhian

Abstract


A multidimensional mathematical model derived by combining equation of continuity and Darcy’s law and solved using the strongly implicit procedure (SIP) has been used to study the effects of permeability distribution, shape of the relative permeability and capillary pressure curves, ratio of water to oil viscosity, and amount of connate water on the shape of the water saturation profiles, the time of water breakthrough and the cumulative oil recovery from a water flood project. The effects of the various parameters on the oil recovery efficiency (the fraction of the initial oil in place that can be economically recovered) have been studied with respect to linear flow as well as for a five-spot pattern. The computer model described in this paper is capable of handling both patterns by mere alteration of the injection data. The study shows that the parameters considered have much influence on the efficiency of oil recovery from a porous material.

Journal of the Nigerian Association of Mathematical Physics, Volume 19 (November, 2011), pp 369 – 386



AJOL African Journals Online